Alert archive / Minnesota / Small Craft Advisories in 2014

Small Craft Advisory 21, NWS Duluth, MN

May 13, 2014

NWS Duluth, MN issued this small craft advisory at May 13, 2014, 10:11 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 13, 2014, 10:11 AM CDT (15:11 UTC)
Expired
May 13, 2014, 3:43 PM CDT
In force
6 hr
Issued by
NWS Duluth, MN

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WHUS73 KDLH 131511
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1011 AM CDT TUE MAY 13 2014

...GUSTY WEST WINDS TODAY...


LSZ140>147-132100-
/O.NEW.KDLH.SC.Y.0021.140513T1511Z-140513T2100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-
1011 AM CDT TUE MAY 13 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* WINDS...WEST 15 TO 20 KNOTS...GUSTS TO 30 KNOTS POSSIBLE.

* WAVES/SEAS...2 TO 4 FEET...EXCEPT 3 TO 5 FEET NORTH OF SILVER BAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
276 
WHUS73 KDLH 132043
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
343 PM CDT TUE MAY 13 2014



LSZ140>147-132145-
/O.CAN.KDLH.SC.Y.0021.000000T0000Z-140513T2100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-
343 PM CDT TUE MAY 13 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

GUSTY WEST AND NORTHWEST WINDS WILL CONTINUE TO DECREASE LATE THIS
AFTERNOON. WAVE HEIGHTS WILL SUBSIDE THROUGH EARLY EVENING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at May 13, 6:46 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 13, 6:46 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
646 AM CDT TUE MAY 13 2014

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 338 AM CDT TUE MAY 13 2014

THE SURFACE LOW WAS LOCATED OVER THE ARROWHEAD OF MINNESOTA AS OF
08Z WITH THE UPPER TROUGH EXTENDING THROUGH MANITOBA INTO THE
DAKOTAS/WESTERN MINNESOTA. THE RAIN HAS DIMINISHED QUITE A BIT
ACROSS THE AREA WITH MAINLY SOME VERY LIGHT RAIN/DRIZZLE IN SPOTS.
WE EXPECT MINIMAL COVERAGE/INTENSITY OF THE PRECIP THIS MORNING AS
THE SURFACE LOW CONTINUES TO MOVE NORTHEAST. COLDER AIR CONTINUES
TO MOVE ACROSS THE REGION BEHIND THE DEPARTING LOW. SNOW WAS
REPORTED AT SEVERAL OBSERVATIONS...INCLUDING
KVWU/KBDE/KFGN/KRRT/CYQK. RADAR SHOWS SOME OF THAT MAY AFFECT KINL
THIS MORNING...AND WE HAVE A CHANCE FOR SOME SNOW OVER OUR
NORTHERN ZONES THROUGH 16Z.

SHOWERS SHOULD DEVELOP ACROSS MUCH OF OUR MN ZONES INTO FAR
NORTHWEST WI THIS AFTERNOON. COLD TEMPS ALOFT AND SOME SHORTWAVE
ENERGY WILL HELP PROVIDE A FAVORABLE SET UP FOR AT LEAST SOME
SCATTERED SHOWERS IN SPOTS. WE EXPECT THE BOUNDARY LAYER TO WARM
ENOUGH FOR MAINLY RAIN...BUT WOULD NOT BE SURPRISED TO HEAR OF SOME
LOCALIZED SNOW SHOWERS/SLEET INTO THE AFTERNOON IF CORES ARE
STRONG ENOUGH. HIGHS SHOULD REACH THE UPPER FORTIES TO LOWER
FIFTIES.

WE KEPT A MENTION OF SHOWER INTO THE EVENING OVER PORTIONS OF
NORTHEAST MN...THEN WENT DRY LATE EVENING ON. LOWS WILL DROP INTO
THE THIRTIES.

THE UPPER TROUGH WILL MOVE A BIT FURTHER EAST INTO MINNESOTA ON
WEDNESDAY. WE HAVE CHANCE FOR MORE SHOWERS ACROSS NORTHEAST MN AND
FAR NORTHWEST WI FROM LATE MORNING INTO THE AFTERNOON. TEMPS ALOFT
REMAIN RATHER COLD...SO WE DO MENTION SOME SNOW SHOWERS OVER FAR
NORTHERN MINNESOTA AGAIN. WE WENT ALL RAIN SHOWERS LATE WEDNESDAY
MORNING INTO THE AFTERNOON...BUT AGAIN SOME ISOLATED MIXED
RAIN/SNOW SHOWERS MAY OCCUR IF PRECIP RATES ARE HIGH ENOUGH. HIGHS
WILL RANGE FROM THE UPPER FORTIES TO MID FIFTIES.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 338 AM CDT TUE MAY 13 2014

THE EXTENDED PERIOD WILL BE DOMINATED BY A STAGNANT UPPER TROF OVER
THE CENTRAL US THAT WILL EVENTUALLY CLOSE OFF...AGAIN...LATE IN THE
WEEK.  THIS WILL KEEP THE NORTHLAND IN A SOMEWHAT CLOUDY...COOL AND
WET PATTERN, ALTHOUGH THE WETTEST PERIOD IS PROBABLY BEHIND US.

A COLD FRONT WILL MOVE ACROSS THE NORTHLAND WEDNESDAY...BUT UPPER
TROF COULD KEEP SHOWERS LINGERING INTO THE EVENING...MAINLY IN
EASTERN AREAS OF CWA. BUT THAT WILL BE SHORT-LIVED AS EXPECT SOME
SHOWERS TO POP UP THURSDAY AS A COLD POOL ALOFT WILL CAUSE STEEP
ENOUGH LAPSE RATE TO GENERATE SOME SHOWERS. WITH TORRIDNESS SLOW TO
MOVE OUT...EXPECT THE SHOWERS TO CONTINUE IN THE EASTERN SECTIONS
INTO FRIDAY.  WITH THE UPPER LOW CLOSING OFF OVER THE
AREA...NORTHERN WISCONSIN OR WESTERN LAKE SUPERIOR...KEPT SHOWERS
INT HE FORECAST IN THE EAST INTO SATURDAY...BUT CHANCES ARE SMALL.
IT WILL BE QUITE COOL WITH 8H TEMPS FALLING TO -4 TO -8 AND STAYING
PUT THROUGH FRIDAY. SO SOME BELOW FREEZING TEMPS EXPECTED.  THE
CLOSED LOW WILL SLOWLY MOVE EAST ROUGH THE PERIOD AND BY LATE IN THE
WEENED BE EITHER OVER CENTRAL OT OR THE UP OF MI.  BUT THIS ALLOW
SOME SUN AND DRYING OVER THE WEEKEND. THEN ON MONDAY ANOTHER LOW
WILL DIG INTO THE WEST COAST AND PROVIDE ANOTHER SFC LOW TO MOVE
TOWARD THE REGION FOR THE REST OF THE WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 636 AM CDT TUE MAY 13 2014

RESIDUAL CLOUDS AND DRIZZLE REMAIN BEHIND A LOW PRESSURE AREA. THE
IFR CONDITIONS WITH CIGS LESS THAN 1K FEET COVERED THE FORECAST
AREA. HOWEVER THERE WILL BE A IMPROVEMENT IN CIGS TO MVFR AFT 13Z-
14Z THEN VFR AFT 17Z-18Z. THERE MAY BE SOME INSTABILITY SHOWERS
POPPING UP THIS AFTERNOON AND ENDING BY 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  51  34  51  32 /  40  20  20  10
INL  47  31  47  30 /  50  40  40  10
BRD  53  34  54  32 /  30  20  30  10
HYR  53  34  57  32 /  10  10  10  10
ASX  51  34  52  31 /  30  10  10  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...MELDE
LONG TERM...CLC
AVIATION...CLC
Hazardous weather outlook, May 13, 3:51 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
351 AM CDT TUE MAY 13 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-141030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
351 AM CDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

MANY RIVER AND STREAM LEVELS ACROSS THE NORTHLAND...INCLUDING THE UPPER
CHIPPEWA AND UPPER FLAMBEAU RIVERS IN NORTHERN WISCONSIN...ARE
HIGH DUE TO RECENT HEAVY RAINS. EXPECT ADDITIONAL RISES DUE TO
RUNOFF FROM THE RAIN YESTERDAY AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-141030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
351 AM CDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:00 AM CDTAreal Flood AdvisoryDLHSaint Louis48 hr

Nearby

Small Craft Advisories in Minnesota, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.